Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

On Viorele. Had unprotected sex. On Prozac. Decreases the effectiveness of birth control pill? Pregnancy?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5894 Questions
Question
I have been on the birth control Viorele for 3 months. I had unprotected sex last Thursday where he did ejaculate inside me, as well as on Friday and Saturday where he did pull out. My last menatral cycle ended on 5/18,19. I'm also on Prozac and heard mixed reviews on whether or not it decreases the effectiveness of the pill. I have not missed any birth control pill previoualy until I stopped taking it today. What are the chances that I could become pregnant?
Posted Tue, 25 Jun 2013 in Pregnancy
 
 
Answered by Dr. Aarti Abraham 42 minutes later
Hello
Thanks for your query.
Officially, Prozac is not listed to have drug interaction with Viorele.
If you have used the pill consistently and correctly, chances of your being pregnant are the same as those that normal pill users have, that is , really low.
If you fail to have your period on the expected time, take a pregnancy test.
Herbal supplements though are not prescription medications, and may or may not interact with the birth control.
Ideally, one should keep supplementary medication to a minimum, when on birth control.
WIsh you well
Above answer was peer-reviewed by
 
Follow-up: On Viorele. Had unprotected sex. On Prozac. Decreases the effectiveness of birth control pill? Pregnancy? 12 minutes later
Thank you for the reply, doctor. So even if I stopped taking my birth control pills today, I should be fine? I'm just worried that there will be remaining sperm that might cause me to become pregnant. Thank you for your help.
 
 
Answered by Dr. Aarti Abraham 4 minutes later
If you stop your pills today, and do not have unprotected intercourse after stopping them, you are protected.
Sperm do not survive that long ( last Thursday makes it 5 days back ).
Take care.
Above answer was peer-reviewed by
 
Follow-up: On Viorele. Had unprotected sex. On Prozac. Decreases the effectiveness of birth control pill? Pregnancy? 2 minutes later
Its only been four days ago and we did have pull-out sex on Saturday. There would not be any sperm in the pre-cum right? Thanks.
 
 
Answered by Dr. Aarti Abraham 2 hours later
Please go through this.
Also, if you are stopping the pills as per schedule, then you have no cause for worry.
If you are stopping out cold, and using no further protection, then you need to switchover to another method.
Above answer was peer-reviewed by
 
Follow-up: On Viorele. Had unprotected sex. On Prozac. Decreases the effectiveness of birth control pill? Pregnancy? 46 hours later
Hi doctor,

I had very minimal pink spotting today (one incidence) when I went to the bathroom and I'm freaking out a bit right now. Also, I just remembered, I actually took laxatives the night before I engaged in unprotected sex (I'm still in the process of recovering from bulimia). I did take a birth control in the morning the next day but I definitely had diarrhea within an 1-2 hours that continued throughout the day. Should I be worried since the guy did ejaculate in me the day the laxatives were kicking in.

Just to make it clear,
Wed night: took laxative
Thurs ~6am: took birth control, diarrhea within 1-2 hours that continued throughout the day
Thurs noon: engaged in unprotected sex (~10 days since last period ended)
Friday 7-8am: took 1 birth control (a bit over 24h since last administration), engaged in pull out sex
 
 
Answered by Dr. Aarti Abraham 3 hours later
Well, you have not mentioned your normal cycle length, or I could have guessed what the spotting meant.
Instead of stressing yourself out so much, if you skip your period, take a pregnancy test. Simple.
Meanwhile , have protected sex.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor